Alert archive / Georgia / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 338, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 21, 2023, 9:37 PM EDT for 6 counties in Georgia. It was in force for 38 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2023, 9:37 PM EDT (01:37 UTC)
- Expired
- Jul 21, 2023, 10:15 PM EDT
- In force
- 38 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bleckley County, GA, Dodge County, GA, Laurens County, GA, Pulaski County, GA, Twiggs County, GA, Wilkinson County, GA
The radar
The Robins AFB radar (KJGX), 26 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 9:44 PM EDT | TSTM WND DMG | 4 Ese District Path, GA | EM reported lines down at Carden Road and Lucy Chapel Bypass. |
| Jul 21, 9:45 PM EDT | TSTM WND DMG | 1 Se Jeffersonville, GA | Corrects previous tstm wnd dmg report from 1 SE Jeffersonville. EM reports tree down on outbuilding and home on Maple Street between Park Street and Sagegrass Street. |
| Jul 21, 10:00 PM EDT | TSTM WND DMG | 3 Ssw Dudley, GA | Emergency manager reports a tree down at the intersection of Hwy 338 and Hogan Farm Rd. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 21, 5:55 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.6 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1219 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1364 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.7
The text
As transmitted.
911
WUUS52 KFFC 220137
SVRFFC
GAC023-091-175-235-289-319-220215-
/O.NEW.KFFC.SV.W.0338.230722T0137Z-230722T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
937 PM EDT Fri Jul 21 2023
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
West central Laurens County in central Georgia...
South central Wilkinson County in central Georgia...
Northwestern Dodge County in central Georgia...
Northern Pulaski County in central Georgia...
Southern Twiggs County in central Georgia...
Bleckley County in central Georgia...
* Until 1015 PM EDT.
* At 937 PM EDT, severe thunderstorms were located along a line
extending from near Robins AFB to near Magnolia to Hawkinsville,
moving east at 40 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Cochran, Eastman, Hawkinsville, Jeffersonville, Chester, Dudley,
Danville, Montrose, Allentown, Dubois, Tarversville, Empire, Mobley
Crossing, Roddy, Baileys Park, Rowland, Royal, District Path,
Ocmulgee Public Fishing Area and Paulk.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3226 8356 3237 8355 3240 8352 3239 8350
3241 8348 3244 8349 3245 8350 3249 8349
3250 8352 3253 8354 3254 8354 3257 8355
3258 8354 3264 8355 3271 8316 3247 8308
3220 8313
TIME...MOT...LOC 0137Z 267DEG 36KT 3260 8355 3245 8349 3231 8351
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$2 follow-up statements
179
WWUS52 KFFC 220152
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
952 PM EDT Fri Jul 21 2023
GAC235-220202-
/O.CAN.KFFC.SV.W.0338.000000T0000Z-230722T0215Z/
Pulaski GA-
952 PM EDT Fri Jul 21 2023
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PULASKI COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 100 AM EDT for
central Georgia.
LAT...LON 3223 8335 3225 8337 3227 8335 3239 8349
3241 8347 3245 8349 3250 8348 3254 8343
3256 8343 3261 8340 3266 8341 3271 8316
3247 8308 3220 8313
TIME...MOT...LOC 0152Z 267DEG 36KT 3261 8340 3246 8334 3232 8336
$$
GAC023-091-175-289-319-220215-
/O.CON.KFFC.SV.W.0338.000000T0000Z-230722T0215Z/
Laurens GA-Wilkinson GA-Dodge GA-Twiggs GA-Bleckley GA-
952 PM EDT Fri Jul 21 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR WEST CENTRAL LAURENS...SOUTH CENTRAL WILKINSON...NORTHWESTERN
DODGE...SOUTHEASTERN TWIGGS AND BLECKLEY COUNTIES...
At 952 PM EDT, severe thunderstorms were located along a line
extending from District Path to near Royal to Baileys Park, moving
east at 40 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Cochran, Eastman, Jeffersonville, Chester, Dudley, Danville,
Montrose, Allentown, Dubois, Empire, Mobley Crossing, Roddy, Baileys
Park, Rowland, Royal, District Path, Paulk, Goldsboro, Cary and
Porter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3223 8335 3225 8337 3227 8335 3239 8349
3241 8347 3245 8349 3250 8348 3254 8343
3256 8343 3261 8340 3266 8341 3271 8316
3247 8308 3220 8313
TIME...MOT...LOC 0152Z 267DEG 36KT 3261 8340 3246 8334 3232 8336
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$970
WWUS52 KFFC 220207
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
1007 PM EDT Fri Jul 21 2023
GAC023-289-220217-
/O.CAN.KFFC.SV.W.0338.000000T0000Z-230722T0215Z/
Twiggs GA-Bleckley GA-
1007 PM EDT Fri Jul 21 2023
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TWIGGS AND
BLECKLEY COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 100 AM EDT for
central Georgia.
LAT...LON 3220 8313 3228 8323 3238 8318 3245 8318
3245 8317 3243 8315 3244 8315 3268 8328
3269 8328 3271 8316 3247 8308
TIME...MOT...LOC 0207Z 267DEG 36KT 3262 8325 3247 8319 3233 8321
$$
GAC091-175-319-220215-
/O.CON.KFFC.SV.W.0338.000000T0000Z-230722T0215Z/
Laurens GA-Wilkinson GA-Dodge GA-
1007 PM EDT Fri Jul 21 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR WEST CENTRAL LAURENS...SOUTH CENTRAL WILKINSON AND NORTH CENTRAL
DODGE COUNTIES...
At 1007 PM EDT, severe thunderstorms were located along a line
extending from Danville to Rebie to near Yonkers, moving east at 40
mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Chester, Dudley, Danville, Montrose, Allentown and Rowland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3220 8313 3228 8323 3238 8318 3245 8318
3245 8317 3243 8315 3244 8315 3268 8328
3269 8328 3271 8316 3247 8308
TIME...MOT...LOC 0207Z 267DEG 36KT 3262 8325 3247 8319 3233 8321
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 8:47 PM EDT, 50 minutes earlier.
Area forecast discussion, Jul 21, 8:47 PM EDT, 50 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 847 PM EDT Fri Jul 21 2023 .UPDATE... Issued at 846 PM EDT Fri Jul 21 2023 Widespread showers and thunderstorms are ongoing across much of the are expected to continue through the next few hours. Anticipating a momentary break overnight before more showers come in again in the early morning hours for central Georgia. They are forecast to stick around in central GA for much of the day into the afternoon with momentary breaks here and there. Not expecting the coverage to expand into the metro at this time. With increased shower activity heat indices should overall be lower tomorrow. Hernandez && .SHORT TERM... (This afternoon through Saturday) Issued at 259 PM EDT Fri Jul 21 2023 A heat advisory is in effect for central GA from 10AM to 8PM EDT. Much of the area South of I20 will see Heat Indices of 105 to 110 this afternoon. Similar to yesterday, northwest flow continues to mean the potential for MCS development in the evening and overnight hours. The exact timing of convection initiation is currently uncertain with a large spread in CAMs solutions. Initial thunderstorms this afternoon will likely be pulse-like. However going into the evening and overnight hours an impulse, currently located over Arkansas, will make its way Eastward into North and Central GA. This impulse may provide the lift necessary to develop cold-pool organization and MCS development. Given previous MCS characteristics this week, any system that develops will likely outperform model prorogation speed and may arrive earlier than CAMs suggested. Therefore, the exact arrival time of any system that develops is currently uncertain, however we may begin to see impacts in the evening and overnight hours. All thunderstorms this afternoon and tonight will have the potential to become strong to severe, however the main hazard will be overnight. Hazards will include damaging winds, frequent lightning, and heavy rainfall. An isolated and brief tornado cannot be ruled out. Much of the region will see post-frontal conditions tomorrow with cooler temperatures in the mid to upper 80s across North GA. Thunderstorms will remain likely across central GA throughout the day tomorrow, where temperatures rise into the low 90s alongside GoM moisture. The greatest PoPs will be in the afternoon with diurnal amplification. SM && .LONG TERM... (Sunday morning through next Thursday) Issued at 259 PM EDT Fri Jul 21 2023 Key Messages: - Drier than average weather and gradually increasing temperatures are forecast next week. - Above average temperatures are expected next weekend. Forecast Concerns for Next Week: Trends in the global ensemble (EPS & GEFS) guidance that favored a mostly dry period of weather early next week have only intensified in recent runs. This includes a majority of EPS and GEFS members now showing a period of PWAT values near 1.0 inch next Monday and Tuesday. This lack of moisture is contributing to limited instability in the model guidance and only gradual increases in CAPE as next week progresses. Toss in gradually rising 500 mb heights over the course of the week and we get a forecast favoring below average precipitation chances throughout the week. Precipitation chances overall should be highest Thursday and Friday (~25%). Forecaster confidence in this trend is moderate with the continued northwest flow aloft, and its potential to pull convection in from the west, being the primary factor reducing confidence. at this possibility. Temperatures next week should gradually increase (by a degree or two per day) as the upper level ridge in the Southern Plains flattens and upper level troughing weakens over the East. Guidance from the NBM for Atlanta suggests a high in the 88 to 91 degree range on Monday (NBM 25 to 75th percentile), with gradual increases to a high in the 92 to 96 degree range on Friday. Trends are similar for the rest of the state, though central Georgia should see values firmly in the upper 90s by the second half of the week. Forecaster confidence in the temperature outlook is high. Way to Early Ponderings about Next Weekend: Guidance from the GEFS and EPS is trending towards increasingly above average 500 mb heights over the Eastern U.S. next weekend. This hints at the possibility of continued or increasing heat in our region next weekend. As is usually the case in the summer, any storms could toss a wrench into this temperature trend, though there is little to suggest convection will be widespread at this time range. The CPC 8 to 14 Day Temperature Outlook hints at the potential for continued heat. Albright && .AVIATION... (00Z TAFS) Issued at 745 PM EDT Fri Jul 21 2023 Scattered to widespread showers and thunderstorms are occurring over most of the TAF site which resulted in TEMPOs for many of the sites. Following this, expecting some lower clouds to come in in the 10-12z timeframe tomorrow associated with a chance for showers over CSG and the metro sites. Any showers and convection tomorrow afternoon to be limited to CSG and MCN tomorrow but lower confidence on this. //ATL Confidence...00Z Update... Medium confidence on everything. Hernandez && .PRELIMINARY POINT TEMPS/POPS... Athens 71 85 68 88 / 70 40 10 10 Atlanta 71 85 69 88 / 70 50 10 10 Blairsville 64 80 60 81 / 70 40 0 10 Cartersville 69 84 65 87 / 70 40 0 0 Columbus 74 90 72 89 / 60 50 40 30 Gainesville 70 85 67 88 / 70 40 10 10 Macon 74 90 71 90 / 60 50 30 30 Rome 70 85 66 88 / 70 40 0 0 Peachtree City 70 85 67 88 / 60 50 20 10 Vidalia 76 90 73 89 / 70 50 40 50 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Hernandez LONG TERM....Albright AVIATION...Hernandez
Hazardous weather outlook, Jul 21, 8:31 PM EDT, 1 hour 6 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 831 PM EDT Fri Jul 21 2023 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-221015- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 831 PM EDT Fri Jul 21 2023 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... Strong thunderstorms will be likely this evening for much of north and central Georgia this evening. A few severe thunderstorms will also be possible. The primary hazard from any severe thunderstorms will be damaging wind gusts. Thunderstorms will also be capable of producing localized flooding and frequent lightning strikes. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Thunderstorms will be possible over portions of central Georgia Saturday and Sunday. There is a marginal risk (level 1 of 5) for severe weather Saturday afternoon and evening. Thunderstorms activity should be more isolated Monday and Tuesday with most of the region remaining storm free. The risk for isolated afternoon and evening thunderstorms may return to the whole state of Georgia next Wednesday and Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS.
In the hours before
Special weather statement, Jul 21, 8:49 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
849 PM EDT Fri Jul 21 2023
GAZ081-082-220115-
Bibb GA-Crawford GA-
849 PM EDT Fri Jul 21 2023
...Strong thunderstorms will impact portions of southwestern Bibb and
northeastern Crawford Counties through 915 PM EDT...
At 849 PM EDT, a line of strong thunderstorms was along a line
extending from near Lizella to Sandy Point, and moving east at 30
mph.
HAZARD...40 to 50 mph wind, up to penny sized hail, frequent cloud
to ground lightning and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Macon, Lizella, Lake Tobesofkee, Jack Brown Estates, Skipperton,
Rutland and Sandy Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
A Severe Thunderstorm Watch remains in effect until 100 AM EDT for
central Georgia.
&&
LAT...LON 3269 8376 3274 8397 3284 8394 3282 8365
3273 8364 3269 8370
TIME...MOT...LOC 0049Z 284DEG 25KT 3282 8390 3275 8395
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jul 21, 9:08 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
908 PM EDT Fri Jul 21 2023
GAZ083-095-096-220145-
Houston GA-Bleckley GA-Twiggs GA-
908 PM EDT Fri Jul 21 2023
...A strong thunderstorm will impact portions of southern Twiggs,
northwestern Bleckley and east central Houston Counties through 945
PM EDT...
At 908 PM EDT, a strong thunderstorm was over Tarversville, or 11
miles northwest of Cochran, moving east at 25 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Royal, Tarversville and Cary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
A Severe Thunderstorm Watch remains in effect until 100 AM EDT for
central Georgia.
&&
LAT...LON 3246 8356 3256 8357 3259 8324 3252 8324
3244 8331
TIME...MOT...LOC 0108Z 274DEG 23KT 3253 8347
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 21, 9:13 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
913 PM EDT Fri Jul 21 2023
GAZ111>113-220145-
Toombs GA-Wheeler GA-Montgomery GA-
913 PM EDT Fri Jul 21 2023
...A strong thunderstorm will impact portions of west central Toombs,
east central Wheeler and central Montgomery Counties through 945 PM
EDT...
At 913 PM EDT, a strong thunderstorm was near Glenwood, or near Mount
Vernon, moving east at 20 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Mount Vernon, Glenwood, Uvalda, Ailey, Alston, Rock Springs and
Charlotteville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3209 8273 3221 8267 3216 8241 3205 8240
3199 8247
TIME...MOT...LOC 0113Z 291DEG 18KT 3213 8266
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 21, 9:17 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
917 PM EDT Fri Jul 21 2023
GAZ079-089-090-220145-
Chattahoochee GA-Talbot GA-Muscogee GA-
917 PM EDT Fri Jul 21 2023
...A strong thunderstorm will impact portions of Muscogee,
Chattahoochee and southwestern Talbot Counties through 945 PM EDT...
At 916 PM EDT, a strong thunderstorm was over Bibb City, or near
Phenix City, moving east at 35 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Columbus, Cusseta, Fort Moore, North Fort Moore, Bibb City, Upatoi,
Laurel Hills, Green Island Hills, Vista Terrace, Columbus
Metropolitan Airport, Rose Hill, Manta, Eelbeck/West Fort Moore,
Benning Hills, Avondale, Benning Park, Saint Marys Hills, Edgewood,
Flat Rock and Highland Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
A Severe Thunderstorm Watch remains in effect until 100 AM EDT for
west central Georgia.
&&
LAT...LON 3261 8506 3260 8491 3258 8491 3257 8455
3253 8457 3253 8463 3249 8464 3249 8466
3235 8466 3224 8471 3229 8493 3233 8501
3238 8497 3239 8499 3239 8497 3241 8498
3243 8496 3245 8500 3252 8501 3258 8507
TIME...MOT...LOC 0116Z 281DEG 32KT 3252 8500
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jul 21, 9:19 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
919 PM EDT Fri Jul 21 2023
GAZ056-058-068>071-220145-
Butts GA-Lamar GA-Monroe GA-Upson GA-Spalding GA-Pike GA-
919 PM EDT Fri Jul 21 2023
...A strong thunderstorm will impact portions of southeastern
Spalding, east central Pike, central Monroe, northeastern Upson,
southwestern Butts and Lamar Counties through 945 PM EDT...
At 919 PM EDT, a strong thunderstorm was over Orchard Hill, or 7
miles southeast of Griffin, moving southeast at 35 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Griffin, Barnesville, Forsyth, Zebulon, Milner, Yatesville, Orchard
Hill, Meansville, Culloden, Aldora, East Griffin, Goggins, Berner,
Brent, Chappel Mill, High Falls State Park, Redbone, Blount, Liberty
Hill and Collier.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
A Severe Thunderstorm Watch remains in effect until 100 AM EDT for
central and west central Georgia.
&&
LAT...LON 3331 8415 3316 8382 3313 8382 3312 8380
3285 8411 3310 8435
TIME...MOT...LOC 0119Z 310DEG 30KT 3315 8420
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHLocal storm report, Jul 21, 9:25 PM EDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
925 PM EDT Fri Jul 21 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 PM Tstm Wnd Dmg 3 NNE Bill Arp 33.71N 84.78W
07/21/2023 Douglas GA Emergency Mngr
Multiple trees down near the intersection of
Highway 5 and Amber Dr.
&&
TVThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 8:01 PM EDT | River Flood Warning | FFC | DeKalb, Fulton | 3 hr |
| Jul 21, 8:04 PM EDT | Special Weather Statement | FFC | Marion | 26 min |
| Jul 21, 8:14 PM EDT | Special Weather Statement | FFC | Barrow, Oconee | 31 min |
| Jul 21, 8:16 PM EDT | Special Weather Statement | FFC | Macon | 29 min |
| Jul 21, 8:18 PM EDT | Special Weather Statement | FFC | Cobb, Paulding | 27 min |
| Jul 21, 8:21 PM EDT | Special Weather Statement | FFC | Chattahoochee | 24 min |
| Jul 21, 8:22 PM EDT | Special Weather Statement | FFC | Crawford | 38 min |
| Jul 21, 8:27 PM EDT | Special Weather Statement | FFC | Banks | 33 min |
| Jul 21, 8:36 PM EDT | Special Weather Statement | FFC | Peach | 24 min |
| Jul 21, 8:39 PM EDT | Special Weather Statement | FFC | Montgomery, Toombs | 36 min |
| Jul 21, 8:47 PM EDT | Special Weather Statement | FFC | Wheeler | 28 min |
| Jul 21, 8:49 PM EDT | Special Weather Statement | FFC | Bibb | 26 min |
| Jul 21, 9:02 PM EDT | Severe Thunderstorm Warning | FFC | Houston, Macon, Peach | 28 min |
| Jul 21, 9:08 PM EDT | Special Weather Statement | FFC | Bleckley | 37 min |
| Jul 21, 9:13 PM EDT | Special Weather Statement | FFC | Montgomery | 32 min |
| Jul 21, 9:17 PM EDT | Special Weather Statement | FFC | Chattahoochee, Muscogee | 28 min |
| Jul 21, 9:17 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Houston, Pulaski, Twiggs | 28 min |
| Jul 21, 9:19 PM EDT | Special Weather Statement | FFC | Lamar, Monroe | 26 min |
| Jul 21, 9:45 PM EDT | Special Weather Statement | FFC | Stewart | 30 min |
| Jul 21, 9:46 PM EDT | Special Weather Statement | FFC | Chattahoochee | 29 min |
| Jul 21, 9:49 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Marion, Stewart, Webster | 41 min |
| Jul 21, 9:54 PM EDT | Special Weather Statement | FFC | Wilkinson | 36 min |
| Jul 21, 9:57 PM EDT | Severe Thunderstorm Warning | FFC | Stewart | 27 min |
| Jul 21, 9:58 PM EDT | Severe Thunderstorm Warning | FFC | Laurens, Wilkinson | 32 min |
| Jul 21, 10:01 PM EDT | Special Weather Statement | FFC | Dodge, Laurens | 29 min |
| Jul 21, 10:02 PM EDT | Special Weather Statement | FFC | Telfair | 43 min |
| Jul 21, 10:13 PM EDT | Special Weather Statement | FFC | Johnson | 32 min |
| Jul 21, 10:17 PM EDT | Severe Thunderstorm Warning | FFC | Johnson, Laurens, Washington, Wilkinson | 28 min |
| Jul 21, 10:22 PM EDT | Special Weather Statement | FFC | Marion, Schley, Webster | 23 min |
| Jul 21, 10:29 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Johnson, Laurens, Montgomery, Treutlen | 31 min |
| Jul 21, 10:39 PM EDT | Special Weather Statement | FFC | Wilcox | 36 min |
| Jul 21, 10:46 PM EDT | Special Weather Statement | FFC | Montgomery, Telfair, Toombs, Wheeler | 29 min |
| Jul 21, 10:48 PM EDT | Special Weather Statement | FFC | Crisp | 12 min |
| Jul 21, 11:00 PM EDT | Special Weather Statement | FFC | Emanuel | 30 min |
| Jul 21, 11:17 PM EDT | Special Weather Statement | FFC | Montgomery, Telfair, Toombs, Wheeler | 28 min |
| Jul 21, 11:20 PM EDT | Special Weather Statement | FFC | Crisp | 25 min |
| Jul 22, 3:39 AM EDT | Special Weather Statement | FFC | Webster | 36 min |
| Jul 22, 10:12 AM EDT | Special Weather Statement | FFC | Chattahoochee | 33 min |
| Jul 22, 10:29 AM EDT | Special Weather Statement | FFC | Marion | 31 min |
| Jul 22, 10:48 AM EDT | Special Weather Statement | FFC | Schley | 27 min |
| Jul 22, 12:04 PM EDT | Special Weather Statement | FFC | Crisp | 26 min |
| Jul 22, 12:17 PM EDT | Severe Thunderstorm Warning | FFC | Crisp, Sumter | 43 min |
| Jul 22, 12:21 PM EDT | Special Weather Statement | FFC | Dodge | 24 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.